Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 18, 2005, 2:50 PM EDT for Morgan County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2005, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 18, 2005, 3:21 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:10 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 18, 11:10 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT MON JUL 18 2005 NO MAJOR UPPER LEVEL OR LOWER LEVEL PLAYERS IN AREA TODAY TO FOCUS ANY ORGANIZED DEEP CONVECTION...BUT WITH WEAK CAP STILL SHOULD BE SOME SCATTERED ACTIVITY DEVELOPING SOON. HIGHER TERRAIN SHOULD BE BEST MECHANISM FOR DEEP CONVECTION THIS AFTERNOON...AM RAISING POPS 5-10% IN HIGHER TERRAIN WITH LOWER LEVELS THE SAME AND MAYBE A LITTLE LESS POPS. MID LEVEL FLOW HAS CONTINUED TO INCREASE...SO FAIRLY PREDICTABLE MOVEMENTS OF STORMS. CELLS DEVELOPING OVER SMOKIES SHOULD MOVE QUICKLY OUT OF CWA...MEANING THAT LOWER LEVELS JUST WEST OF SMOKIES MAY STAY RELATIVELY DRY THIS AFTERNOON. NO CHANGES TO TEMPS OR WINDS FOR THIS AFTERNOON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM
Hazardous weather outlook, Jul 18, 5:30 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 18 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-192100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:31 PM EDT | Flash Flood Warning | MRX | Bledsoe | 89 min |
| Jul 18, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 45 min |
| Jul 18, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 45 min |
| Jul 18, 5:11 PM EDT | Flash Flood Warning | MRX | Bradley | 94 min |
| Jul 18, 6:04 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.